What is Ketamine?
Ketamine is scientific terms that use to define vitamin K. It is also known as special K and Fort Dodge. The component is derived from Phencyclidine. Ketamine is commonly used for sedation and as pain reliever in veterinary hospitals. This drug has now become quite common and is easily available. The drug Ketamine is harder than Phencyclidine. In many cases Ketamine is prescribed to human as a sedative. Mostly in burn injuries, doctor prescribes Ketamine drug as a pain reliever to the children and adults who are allergic to other anesthetic drugs. In recent days, this drug was being used as recreational drug. Ketamine is available in form of liquid and powder. Drug abuse of Ketamine can lead to severe hallucination and other side effects. Consumption of Ketamine along with alcohol can lead to several problems. Alcohol enhances the effect of Ketamine in body which directly leads to hallucinations. Overdose of Ketamine causes several complications, the immediate effects starts with increase in blood pressure, high heart rate, and increased salivation. The effect of Ketamine overdose starts within minutes of over consumption of the drug. The condition of Ketamine overdose is also referred as a condition as “falling into a K-hole.
Symptoms of Ketamine Overdose
Over consumption of the drug Ketamine causes several side effects. The drug Ketamine mainly acts on central nervous thus over consumption of the drug can reduce the supply of adequate oxygen to brain which leads to sudden blackout and hallucinations. The drug sometime also affects the oxygen supply to vital organs causing malfunction in body. As the drug Ketamine is anesthetic in nature, it seldom causes frequent vomiting in the patient suffering from Ketamine overdose. In some cases it has been noted that if the patient has ingested higher amount of Ketamine then, the patient is at risk of choking on its own vomit as over dosage of the drug leads to loss of consciousness. The condition of Ketamine overdose is associated with several symptoms depending on the amount of overdose. Mention below are the symptoms associated with Ketamine overdose:
- The patient suffering from Ketamine overdose experiences the disassociation of body and brain. The overdose makes the sense organs numb.
- The patient suffering from Ketamine overdose suffers from frequent vomiting.
- Ketamine overdose leads to fatigue in body
- The patient suffering from Ketamine overdose experiences uneasiness and restlessness.
- Due to over consumption of Ketamine, patient experiences nightmares.
- As Ketamine effects on central nervous system thus sometimes, the overdose causes visual and hearing disturbances.
- Breathing rate reduces due to the over consumption of Ketamine drug.
- The patient suffering from the Ketamine overdose experiences hallucinations and tends to remain confused under the effect of drug.
- Other symptoms associated with the condition of Ketamine overdose include loss of concentration, agitation, lethargy, amnesia, violent behavior, respiratory issues, seizures, depression etc.
The cases of ketamine overdose are often related with recreational use of the drug or illegal consumption of the drug. Sometimes, the drug ketamine is mixed with other substance and then sold for recreational purposes which intensify the condition related with ketamine overdose. In case of ketamine overdose, the patient must immediately be taken to the hospital for medical assistance. It is advised not to consume alcohol along with the drug ketamine as it enhances the effect of the drug in body which leads to several complications. Also the alcohol nullifies the effect of antidote given to the patient suffering from ketamine overdose.
Treatment for ketamine overdose
Physicians always advices to seek medical assistance in case of ketamine overdose. Doctors can examine the condition thoroughly and can treat the overdose. Before treating the patient with ketamine overdose, doctor seeks following information about the patient:
- Age, weight and height of the patient.
- Amount of ketamine drug ingested
- Other substance ingested along with the drug like alcohol or cocaine.
- Ketamine drug was taken for recreational purpose or was prescribe by any doctor for medical use.
- Time when the last dose of the drug ketamine was consumed by the patient.
It has been noticed that in many cases, the information about the patient was unknown thus in such cases doctors treats the condition of ketamine overdose systematically. The doctor addresses the life threatening and fatal symptom first. Following are the methods that doctor follows while treating the condition of ketamine overdose.
- The patient was given medically assisted respiration in case the patient feels difficulty during breathing.
- The doctor keeps a check on body oxygen consumption rate. if the oxygen supply to brain is reduced under the effect of drug then antidote is given to normalize the oxygen flow in the body.
- Doctor also recommends gastric lavage for the patient remove unabsorbed drug from the stomach. In gastric lavage, doctor inserts a tube through mouth into the stomach to pump out excess of unabsorbed ketamine drug.
- Patient was also given atropine or scopolamine medication to treat tracheobronchial secretions triggered by ketamine overdose.
Along with all systematic treatment, doctors also keep record of heart rate, pulse rate, mental status and other vitalities. In many cases it has been noted that the patient suffering from the condition of ketamine overdose requires physiatrist counseling.
- Benadryl Overdose
- Xanax Overdose
- Baclofen Overdose
- Zinc Overdose
- Oxygen Toxicity
- Klonopin High
- What is an Overdose?
- Nyquil Overdose
- Tylenol Overdose
- Tylenol Overdose